Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 260, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 21, 2011, 12:33 AM EDT for Geauga County, Lake County, Ohio. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 12:33 AM EDT (04:33 UTC)
- Expired
- Aug 21, 2011, 1:15 AM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 55 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 12:33 AM EDT | HAIL 0.75 | Willoughby, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
953
WUUS51 KCLE 210433
SVRCLE
OHC055-085-210515-
/O.NEW.KCLE.SV.W.0260.110821T0433Z-110821T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1233 AM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GEAUGA COUNTY IN NORTHEAST OHIO
LAKE COUNTY IN NORTHEAST OHIO
* UNTIL 115 AM EDT
* AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHESTERLAND...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHARDON...
PAINESVILLE...
MENTOR...
PERRY...
MADISON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4158 8101 4148 8139 4157 8139 4157 8145
4164 8149 4184 8101
TIME...MOT...LOC 0433Z 245DEG 21KT 4159 8133
$$
SJAMISON2 follow-up statements
960
WWUS51 KCLE 210449
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1249 AM EDT SUN AUG 21 2011
OHC055-085-210515-
/O.CON.KCLE.SV.W.0260.000000T0000Z-110821T0515Z/
GEAUGA OH-LAKE OH-
1249 AM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR LAKE AND NORTHERN GEAUGA COUNTIES...
AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CHARDON...MOVING NORTHEAST AT 25 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...PERRY
AND MADISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THREE QUARTER INCH HAIL HAS BEEN REPORTED IN WILLOUGHBY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4158 8101 4148 8139 4157 8139 4157 8145
4164 8149 4184 8101
TIME...MOT...LOC 0448Z 245DEG 21KT 4163 8122
$$
WILLARD272
WWUS51 KCLE 210515
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
115 AM EDT SUN AUG 21 2011
OHC055-085-210525-
/O.EXP.KCLE.SV.W.0260.000000T0000Z-110821T0515Z/
GEAUGA OH-LAKE OH-
115 AM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR LAKE AND NORTHERN GEAUGA
COUNTIES EXPIRES AT 115 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4158 8101 4148 8139 4157 8139 4157 8145
4164 8149 4184 8101
TIME...MOT...LOC 0515Z 245DEG 21KT 4170 8103
$$
KIELTYKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 12:15 AM EDT, 18 minutes earlier.
Area forecast discussion, Aug 21, 12:15 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1215 AM EDT SUN AUG 21 2011 .SYNOPSIS... HIGH PRESSURE OVER THE MID ATLANTIC STATES WILL MOVE OFFSHORE AS A WEAK COLD FRONT EXTENDING FROM THE UPPER GREAT LAKES TO THE CENTRAL PLAINS SLOWLY MOVES INTO THE REGION SUNDAY MORNING. THE FRONT WILL SHIFT SOUTH OF THE AREA SUNDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION FOR THE FIRST PART OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... CONVECTION CONTINUES TO DEVELOP ALONG THE LAKE SHORE IN NORTHEAST OHIO MOVING NORTHEAST TOWARD NORTHWEST PENNSYLVANIA. UPDATE INCLUDES CATEGORICAL POPS FOR THAT AREA. A CLUSTER OF SHOWERS AND THUNDERSTORMS IS MOVING TOWARD MARION AND MORROW COUNTIES AND DECIDED TO BUMP THEM UP TO CATEGORICAL POPS AS WELL. FURTHER WEST...A LINE OF SHOWERS CONTINUES TO ADVANCE EAST ALONG A LINE OF CONVERGENCE AND EXPECT THIS ACTIVITY TO MOVE INTO THE REGION LATER THIS MORNING. SO WILL KEEP THE MENTION OF SHOWERS AND THUNDERSTORMS OVER THE REST OF THE AREA. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/... WEAK COLD FRONT WILL GRADUALLY SHIFT SOUTHEAST THROUGH THE REGION SUNDAY AND BE FOLLOWED BY HIGH PRESSURE FOR MONDAY AND TUESDAY. HAVE USED SREF POP GUIDANCE WITH MINOR CHANGES FOR SUNDAY AND SUNDAY NIGHT. SEVERE WEATHER THREAT APPEAR LOW GIVEN LIMITED CAPE. POPS RANGE FROM CHANCE IN THE WEST TO CAT IN THE NW PA. WITH WARM LAKE ERIE NEAR 22-25C AND 850 MB TEMPERATURES DROPPING TO 9C OR SO LAKE EFFECT SHOWERS MAY DEVELOP SUNDAY NIGHT OVER THE LAKE AND NEARBY LOCATIONS EAST OF CLE. MAV GUIDANCE MAX TEMPERATURES APPEAR TOO WARM SO HAVE USED GFS MODEL SFC TEMPERATURES DIRECTLY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... BETWEEN WEDNESDAY AND THURSDAY A COLD FRONT MOVES ACROSS THE GREAT LAKES AND HAVE RETAINED THE LOW CHANCE POPS IN THE FORECAST AND THE SEASONABLE TEMPERATURES. THERE IS GOOD AGREEMENT WITH THIS FEATURE. FRIDAY/SATURDAY GET THE BENEFITS OF HIGH PRESSURE AND WITH THE POSSIBILITY OF A TROPICAL SYSTEM ACROSS THE SOUTHEAST U.S...RIDGING/HIGH PRESSURE LOOK LIKELY FOR OUR AREA AS THE FLOW GETS BLOCKED UP FOR A BIT. && .AVIATION /04Z SUNDAY THROUGH THURSDAY/... MODELS DIFFER CONSIDERABLY ON PRECIP THREAT TONIGHT AND SUN AS WELL AS CIGS AND VSBYS SO OVERALL CONFIDENCE IN AVIATION FORECAST LOW. COMBINATION OF SLOW MOVING COLD FRONT CROSSING THE AREA AND UPPER LEVEL TROUGH MOVING IN WILL WORK TOGETHER TO MAINTAIN A THREAT FOR SHRA/TSRA TONIGHT INTO SUN MORNING. THE THREAT WILL SHIFT INTO MAINLY THE EAST HALF OF THE AREA FOR SUNDAY AFTERNOON AND THEN TAPER OFF THERE TOWARD 00Z EXCEPT AROUND THE SNOWBELT WHERE SCT SHRA WILL LIKELY LINGER SUN NIGHT. EXPECT HIGHLY VARIABLE CONDITIONS IN THE TSRA. OTHERWISE SHOULD SEE GENERAL LOWERING OF VSBYS AND POSSIBLY CIGS INTO MVFR TONIGHT FROM WEST TO EAST THEN IMPROVEMENT FROM WEST TO EAST SUNDAY MORNING. OUTLOOK...POSSIBLE NON VFR IN SCATTERED SHOWERS AND PATCHY FOG SUNDAY NIGHT/MONDAY MORNING MAINLY AROUND THE SNOWBELT. && .MARINE... SHOWERS AND STORMS A GOOD BET TONIGHT AS A COLD FRONT SLOWLY MOVES ACROSS THE LAKE. EVENTUAL WIND SHIFT WITH THIS MAY NOT REALLY OCCUR UNTIL SUNDAY MORNING OR MIDDAY. GENERALLY EXPECTING WAVES IN 1 TO 3 FOOT RANGE OVER THE NEXT FEW DAYS...WITH WAVES AT A SOLID 3 POSSIBLE SUNDAY AFTERNOON ALONG THE NEARSHORE AND MONDAY AFTERNOON EAST HALF. HIGH PRESSURE WILL BEGINNING TO BUILD IN LATE SUNDAY THROUGH MONDAY...BUT BE SOUTHEAST OF THE LAKE FOR TUESDAY. AT THIS POINT FLOW WILL BECOME LIGHTER AND SOUTHERLY. NEXT FRONTAL SYSTEM COMES FOR WED/THU TIME-FRAME. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...REL NEAR TERM...LOMBARDY SHORT TERM...REL LONG TERM...OUDEMAN AVIATION...OUDEMAN MARINE...OUDEMAN
Hazardous weather outlook, Aug 20, 10:52 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1052 PM EDT SAT AUG 20 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-220300- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1052 PM EDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL OCCUR DURING THE OVERNIGHT. BRIEF HEAVY RAIN WILL ALSO OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:07 AM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 21, 3:32 AM EDT | Special Marine Warning | CLE | 118 min | |
| Aug 21, 11:08 AM EDT | Special Marine Warning | CLE | 82 min | |
| Aug 21, 12:05 PM EDT | Special Marine Warning | CLE | 71 min | |
| Aug 21, 3:23 PM EDT | Small Craft Advisory | CLE | 25 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.